[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.194.134. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 15, 1978

Hemoperfusion in the Management of Digoxin Toxicity

Author Affiliations

From the Department of Medicine, Mercy Catholic Medical Center, Philadelphia.

JAMA. 1978;240(25):2736-2737. doi:10.1001/jama.1978.03290250040024
Abstract

Resin hemoperfusion was used in a long-term dialysis patient who inadvertently ingested a quadruple dose of digoxin for five days. Severe gastrointestinal symptoms improved, and impressive plasma digoxin clearances were observed. Cellulose-coated activated charcoal was used in another patient who had ingested a massive dose of digoxin. Gastrointestinal and CNS symptoms improved, and second-degree heart block with life-threatening bradycardia cleared during hemoperfusion. Digoxin toxicity may be added to the list of conditions that can be treated by this method.

(JAMA 240:2736-2737, 1978)

×